Alert archive / Wyoming / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 159, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Sep 21, 2005, 1:54 PM MDT for Laramie County, Wyoming. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 21, 2005, 1:54 PM MDT (19:54 UTC)
- Expired
- Sep 21, 2005, 2:47 PM MDT
- In force
- 53 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 27 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 1:55 PM MDT | TSTM WND GST 66 | 14 Wsw Cheyenne, WY | UNION PACIFIC RAILROAD SENSOR |
| Sep 21, 1:55 PM MDT | TSTM WND GST 66 | 14 Wsw Cheyenne, WY | UNION PACIFIC RAILROAD SENSOR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.9 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3465 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 211954 SVRCYS WYC021-212100- /O.NEW.KCYS.SV.W.0159.050921T1954Z-050921T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 154 PM MDT WED SEP 21 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN AND CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING THIS INCLUDES THE CITY OF CHEYENNE * UNTIL 300 PM MDT * AT 151 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES WEST OF IRON MOUNTAIN TO 12 MILES WEST OF GRANITE SPRINGS RESERVOIR...OR ALONG A LINE EXTENDING FROM 22 MILES NORTH OF LARAMIE TO 15 MILES SOUTHEAST OF LARAMIE. THESE STORMS WERE NEARLY STATIONARY. LAT...LON 4162 10524 4101 10526 4103 10454 4154 10456 $$ SOWKO
4 follow-up statements
000 WUUS55 KCYS 211957 CCA SVRCYS WYC021-212100- /O.COR.KCYS.SV.W.0159.050921T1954Z-050921T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 154 PM MDT WED SEP 21 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN AND CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING THIS INCLUDES THE CITY OF CHEYENNE * UNTIL 300 PM MDT * AT 151 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES EAST OF IRON MOUNTAIN TO 11 MILES SOUTHWEST OF WARREN AF BASE...OR ALONG A LINE EXTENDING FROM 31 MILES NORTHWEST OF CHEYENNE TO 14 MILES SOUTHWEST OF CHEYENNE...AND MOVING EAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITAKER AND NORTH CHEYENNE. LAT...LON 4162 10524 4101 10526 4103 10454 4154 10456 $$ SOWKO
000 WWUS55 KCYS 212016 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 215 PM MDT WED SEP 21 2005 WYC021-212100- /O.CON.KCYS.SV.W.0159.000000T0000Z-050921T2100Z/ LARAMIE WY- 215 PM MDT WED SEP 21 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM MDT FOR WESTERN AND CENTRAL LARAMIE COUNTY... AT 208 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES EAST OF I-25 MM 39 TO 8 MILES SOUTHEAST OF FOX FARM-COLLEGE...OR ALONG A LINE EXTENDING FROM 27 MILES NORTH OF CHEYENNE TO 10 MILES SOUTHEAST OF CHEYENNE...MOVING EAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HWY 85 MM 32. LAT...LON 4162 10524 4101 10526 4103 10454 4154 10456 $$ SOWKO
000 WWUS55 KCYS 212036 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 233 PM MDT WED SEP 21 2005 WYC021-212100- /O.CON.KCYS.SV.W.0159.000000T0000Z-050921T2100Z/ LARAMIE WY- 233 PM MDT WED SEP 21 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM MDT FOR CENTRAL LARAMIE COUNTY... AT 228 PM MDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF HWY 85 MM 50 TO 9 MILES SOUTHEAST OF I-80 MM 377...OR ALONG A LINE EXTENDING FROM 33 MILES NORTHEAST OF CHEYENNE TO 19 MILES SOUTHEAST OF CHEYENNE... MOVING EAST AT 30 MPH. THE SEVERE WINDS HAVE SHIFTED EAST OF CHEYENNE...SO THE DAMAGING WIND THREAT FOR CHEYENNE AND POINTS WEST APPEARS TO BE OVER. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HWY 85 AT HIGHWAY 216...BURNS AND GUN BARREL. LAT...LON 4154 10505 4102 10506 4103 10433 4155 10435 $$ SOWKO
000 WWUS55 KCYS 212047 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 246 PM MDT WED SEP 21 2005 WYC021-212056- /O.CAN.KCYS.SV.W.0159.000000T0000Z-050921T2100Z/ LARAMIE WY- 246 PM MDT WED SEP 21 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LARAMIE COUNTY IS CANCELLED... AT 246 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE WINDS WITHIN THE THUNDERSTORMS OVER LARAMIE COUNTY HAD WEAKENED. THE DAMAGING WIND THREAT APPEARS TO BE OVER...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 4154 10505 4102 10506 4103 10433 4155 10435 $$ SOWKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 3:50 AM MDT, 10 hours 4 minutes earlier.
Area forecast discussion, Sep 21, 3:50 AM MDT, 10 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 350 AM MDT WED SEP 21 2005 .SHORT TERM...TODAY THROUGH THU NIGHT...WATER VAPOR AND INFRARED SATELLITE IMAGERY SHOW INCREASING HIGH AND MID LEVEL MOISTURE OVER THE FORECAST AREA WELL AHEAD OF A WEAKENING UPPER LOW CURRENTLY LOCATED OVER CENTRAL CA. THE LOW WILL CONTINUE WEAKENING TODAY AS IT SHEARS NORTHEASTWARD OVER THE GREAT BASIN REGION. THE FEATURE WILL WEAKEN TO A WEAK RIPPLE TONIGHT AS IT PASSES OVER WY. GFS IS STRONGER THAN THE NAM WITH THE FEATURE. FLOW ALOFT WILL THEN GRADUALLY BACK TO SOUTHWESTERLY THU INTO THU NIGHT IN RESPONSE TO A DIGGING TROUGH APPROACHING THE PACIFIC NORTHWEST. MODELS PROG MOISTURE TO INCREASE TODAY WITH A COLD FRONT TO PUSH THROUGH MUCH OF THE FORECAST AREA THIS AFTERNOON. CHANCE OF SHOWERS AND THUNDERSTORMS WILL INCREASE THIS AFTERNOON...WHICH IS WELCOME CONSIDERING CHEYENNE HAS RECORDED ONLY A TRACE ALL MONTH. TEMPERATURES TODAY WILL STILL REACH THE MID 70S TO MID 80S OUTSIDE THE MOUNTAINS...WHICH IS WELL ABOVE NORMAL. LOW LEVEL MOISTURE WILL INCREASE POSTFRONTALLY WITH SURFACE BASED UPSLOPE WINDS DEVELOPING. BEST CHANCE OF RAIN IS TONIGHT CONSIDERING THE COMBINATION OF THE AFOREMENTIONED SHORTWAVE DISTURBANCE AND THE MOIST POSTFRONTAL UPSLOPE FLOW BEING OVERRUN BY MOIST SOUTHWESTERLY FLOW. THU WILL BE REFRESHINGLY COOLER AND SHOULD BE DRY ALTHOUGH THERE WILL BE A FAIR AMOUNT OF MID LEVEL MOISTURE OVER THE AREA. .LONG TERM...MOST OF THE CWA WILL BE UNDER SW FLOW ALOFT AND BETWEEN SYSTEMS ON FRI. HOWEVER...WITH BOTH NAM AND GFS SHOWING SOME QPF OVER NORTHERN AND WESTERN AREAS...WILL INCLUDE A LOW POP FOR A FEW AFTERNOON/EVENING SHOWERS AND TSTMS ROUGHLY FROM RWL TO DGW TO AIA. NAM ACTUALLY HAS QUITE A BIT OF INSTABILITY RETURNING TO NEBRASKA PANHANDLE. APPROACHING UPPER TROUGH FOR WEEKEND WILL DO THE SPLITS WITH UPPER LOW FORMING OFF CA COAST AND THE WEAKER NORTHERN STREAM TROUGH GOING ACROSS NORTHERN WY INTO THE DAKOTAS ON SATURDAY. DECENT COLD FRONT PASSAGE FRI EVENING WITH UPSLOPE FLOW BRINGING SOME SHOWERS FROM FRI NIGHT THROUGH SATURDAY NIGHT MAINLY OVER NORTHERN AND EASTERN AREAS. IT DOES APPEAR THAT THE SHOWERS WILL DECREASE FASTER ON SUNDAY THOUGH IT WILL REMAIN COOL. UPPER RIDGE BUILDING IN FOR MONDAY PROMISES A DRY AND WARMER DAY THAN EARLIER EXPECTED. NEXT UPPER TROUGH MOVING IN ALONG WITH AN ACCOMPANYING PACIFIC COLD FRONT FOR TUESDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Sep 21, 10:26 AM MDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1026 AM MDT WED SEP 21 2005 NEZ001>003-019>021-054-055-WYZ059>070-221630- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1026 AM MDT WED SEP 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS WILL SPREAD OVER THE REGION FROM WEST TO EAST THIS AFTERNOON AND EVENING. ANY STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AND A PERIOD OF MODERATE RAINFALL. THE STRONGER ACTIVITY WILL ALSO PRODUCE SMALL HAIL AS WELL AS DANGEROUS LIGHTNING. SOME THUNDERSTORMS WILL LINGER THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW LATE DAY THUNDERSTORMS ARE POSSIBLE FRIDAY. COOLER TEMPERATURES AND SCATTERED SHOWERS WILL PREVAIL SATURDAY AND SUNDAY WITH THE SHOWERS DECREASING SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WEILAND
Nearby
Severe Thunderstorm Warnings in Wyoming, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.